Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 186, NWS North Platte, NE

August 6, 2012Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2012, 7:05 PM CDT for Rock County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 7:05 PM CDT (00:05 UTC)
Expired
Aug 6, 2012, 7:31 PM CDT
In force
26 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rock County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
251 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
3546 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS53 KLBF 070005
SVRLBF
NEC149-070045-
/O.NEW.KLBF.SV.W.0186.120807T0005Z-120807T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT MON AUG 6 2012

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  SOUTHEAST OF LONG PINE...OR 12 MILES SOUTH OF BASSETT...AND MOVING
  NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  ROCK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4263 9945 4247 9930 4237 9963 4245 9968
TIME...MOT...LOC 0005Z 232DEG 15KT 4243 9960
WIND...HAIL 60MPH 1.00IN

$$

CDC
2 follow-up statements
173 
WWUS53 KLBF 070016
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
716 PM CDT MON AUG 6 2012

NEC149-070045-
/O.CON.KLBF.SV.W.0186.000000T0000Z-120807T0045Z/
ROCK NE-
716 PM CDT MON AUG 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ROCK
COUNTY UNTIL 745 PM CDT...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
NORTHWEST OF TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...OR 11 MILES
SOUTH OF BASSETT...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
ROCK COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4244 9959 4263 9945 4247 9930 4239 9957
TIME...MOT...LOC 0016Z 257DEG 15KT 4243 9953
WIND...HAIL 60MPH 1.00IN

$$

CDC
427 
WWUS53 KLBF 070031
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT MON AUG 6 2012

NEC149-070041-
/O.CAN.KLBF.SV.W.0186.000000T0000Z-120807T0045Z/
ROCK NE-
731 PM CDT MON AUG 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4244 9959 4263 9945 4247 9930 4239 9957
TIME...MOT...LOC 0031Z 257DEG 15KT 4244 9945

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:20 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 6, 6:20 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT MON AUG 6 2012

.UPDATE...

.AVIATION...
VFR IS EXPECTED MOST AREAS TONIGHT AND TUESDAY. ISOLATED TO
OCCASIONAL SCATTERED THUNDERSTORM COVERAGE IS EXPECTED TO CONTINUE
ALONG A WEAK COLD FRONT TONIGHT. STORM ACTIVITY IS ON-GOING AND
SHOULD CONTINUE DEVELOPING VERY SLOWLY SOUTH AND EAST OVERNIGHT
THROUGH TUESDAY MORNING AS THE COLD FRONT DROPS SOUTH. ADDITIONAL
ISOLATED STORM DEVELOPMENT IS POSSIBLE NORTH OF THE FRONT TUESDAY
AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT MON AUG 6 2012/

SYNOPSIS...
HIGH PRESSURE ALOFT HAS STRENGTHENED OVER THE PAST 24 HOURS AND IS
NOW THE DOMINANT FEATURE ACROSS ALL...BUT THE NORTHEASTERN CONUS. IN
THE EAST...A TROUGH OF LOW PRESSURE EXTENDED FROM NORTHERN HUDSON
BAY...INTO THE NEW ENGLAND STATES. SATELLITE AND WV IMAGERY THIS
AFTERNOON IS INDICATING AN UPPER LEVEL DISTURBANCE OVER NWRN
COLORADO AND SRN WYOMING...WITH ABUNDANT CU DEVELOPING DOWNSTREAM OF
THIS FEATURE OVER SOUTH CENTRAL WYOMING AND NRN COLORADO. THE NAM
THIS MORNING HAD THIS HANDLED PRETTY WELL...WITH THIS FEATURE
EXPECTED TO APPROACH WESTERN PORTIONS OF THE CWA AFTER 06Z TONIGHT.
AT THE SURFACE...A WEAK FRONTAL BOUNDARY EXTENDED FROM AROUND SIDNEY
NEBRASKA....TO WEST OF CHAMBERLAIN SOUTH DAKOTA. SRLY WINDS WERE
NOTED AHEAD OF THE FRONT WITH READINGS REACHING THE MID TO UPPER 90S
ACROSS THE CENTRAL AND SOUTHERN SANDHILLS...AS WELL AS SOUTHWESTERN
NEBRASKA.

DISCUSSION...

NEAR TERM...TONIGHT THROUGH THURSDAY...MAIN FORECASTING CHALLENGE IS
PRECIPITATION CHANCES OVER THE NEXT 36 HOURS. FOR
TONIGHT...PRECIPITATION WILL COME IN TWO PIECES...THE FIRST ALONG
THE WEAK FRONTAL BOUNDARY IN THE CENTRAL AND NRN CWA...THEN IN THE
SOUTH OVERNIGHT AS ADDITIONAL UPPER LEVEL SUPPORT ARRIVES FROM THE
WEST. CAP STRENGTH IS EXPECTED TO WEAKEN OVER THE NEXT 1 TO 3
HRS...RESULTING IN TOWERING CU AND A THREAT FOR ISOLATED
THUNDERSTORMS ACROSS THE CENTRAL AND NRN CWA THROUGH MID EVENING. AS
THE FRONT SHIFTS SOUTH BY LATE EVENING...MID LEVEL FORCING WILL
ARRIVE AROUND 06Z AS A DECENT UPPER LEVEL DISTURBANCE LIFTS INTO
WESTERN NEBRASKA. ELEVATED LI'S WILL DECREASE TO -4 TO -6C AND MID
LEVEL LAPSE RATES WILL INCREASE TO 8.5 TO 9.0 C/KM
OVERNIGHT...INCREASING TSRA CHANCES IN THE SOUTHWESTERN CWA. WITH
SOME LIMITED LOW LEVEL MOISTURE RECOVERY...CHANCES FOR MEASURABLE
PRECIPITATION WILL BE GREATEST IN THE SOUTHWEST LATER
TONIGHT...WHILE ALONG THE FRONT...LITTLE OR NO RAIN IS
EXPECTED...HOWEVER THE THREAT FOR DRY LIGHTNING IS STILL A CONCERN
AND THE RED FLAG WARNING WILL CONTINUE THROUGH MIDNIGHT CDT.

PRECIPITATION WILL LINGER IN THE SOUTHERN AND WESTERN ZONES ON
TUESDAY AS THE SURFACE BOUNDARY DRIFTS INTO SRN NEBRASKA. ADDTL
PRECIPITATION IS POSSIBLE IN THE EAST TUESDAY NIGHT AS A JET STREAK
PUSHES INTO CENTRAL NEBRASKA. AFTER TUESDAY NIGHT...DRY AND WARM
CONDS WILL SET IN ACROSS THE HIGH PLAINS. HTS ALOFT WILL INCREASE
AND JET FORCING WILL SHIFT EAST INTO THE UPPER MIDWEST WEDNESDAY AND
THURSDAY. LOW LEVEL MOISTURE WILL BE MINIMAL THANKS TO NORTHERLY
WINDS AND A SURFACE FRONT...WELL SOUTH OF THE FORECAST AREA. H85
TEMPS ARE INDICATIVE OF TEMPS IN THE UPPER 80S AND 90S THROUGH MID
WEEK...WHICH IS HANDLED WELL BY THE ONGOING FCST.

RIDGING ALOFT WILL BEGIN TO FLATTEN ACROSS THE INTER MOUNTAIN WEST
LATE IN THE WEEK AS THE NORTHERN STREAM BECOMES MORE ACTIVE. THIS
WILL RESULT IN COOLER TEMPS AND INCREASED PRECIPITATION CHANCES.
MAIN CHANGES MADE TO THE EXTENDED WERE TO LOWER HIGHS NEXT WEEKEND
AND TO INITIATE PRECIPITATION CHANCES FRIDAY NIGHT INTO SUNDAY.

AVIATION...

A WEAK WILL COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST INTO EASTERN
NEBRASKA TONIGHT. WINDS BEHIND THE FRONT WILL SHIFT TO THE
NORTH...HOWEVER SPEEDS SHOULD STAY FAIRLY LIGHT WITH NO STRONG GUSTS
EXPECTED. THERE WILL BE POTENTIAL FOR STORMS TO DEVELOP LATER THIS
AFTERNOON ALONG THE FRONT. WITH THE LOCATION OF THE FRONT EXPECTED
TO BE ROUGHLY FROM KOGA TO KVTN LATER THIS AFTERNOON...KEPT VCTS IN
THE KVTN FORECAST AND THEN A BIT LATER AND AT KLBF. ALSO KEPT A FEW
HOURS OF THUNDER IN THE KLBF FORECAST AS MODELS ARE DEPICTING MORE
STORMS ACROSS SOUTHERN NEBRASKA THIS EVENING AS AN UPPER LEVEL
DISTURBANCE PASSES. DON/T HAVE HIGH CONFIDENCE ON THE COVERAGE SO
KEPT FROM ADDING THUNDER TO PREVAILING GROUP AT THIS POINT.

FIRE WEATHER...

RED FLAG WARNING CONTINUES THROUGH THIS EVENING. HOT TEMPERATURES
THROUGH THE REMAINDER OF THE AFTERNOON AND DRY AIR WILL KEEP
RELATIVE HUMIDITY LOW AND WITH BREEZY WINDS...ANY FIRES COULD BECOME
DIFFICULT TO CONTROL. ALSO...ISOLATED THUNDERSTORMS REMAIN POSSIBLE
ALONG A FRONT...MAINLY ALONG AND EAST OF A LINE FROM OGALLALA TO
VALENTINE. AS AIR ABOVE THE SURFACE IS VERY DRY...MOST RAINFALL FROM
ANY STORMS IS LIKELY TO EVAPORATE BEFORE HITTING THE GROUND SO DRY
LIGHTNING IS CERTAINLY A POSSIBILITY. LIGHTNING START FIRES WILL BE
VERY POSSIBLE WITH ANY STORMS THAT DO DEVELOP LATER TODAY DUE TO THE
DRYNESS OF THE FUELS IN THE AREA.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR
NEZ204-206-208>210-219.

&&

SHORT TERM/EXTENDED...CDC
AVIATION...CDC
Hazardous weather outlook, Aug 6, 4:07 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 PM CDT MON AUG 6 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-072115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
407 PM CDT MON AUG 6 2012 /307 PM MDT MON AUG 6 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

FIRE CONCERNS WILL BE HIGH THROUGH THIS EVENING. ISOLATED TO
SCATTERED THUNDERSTORMS WITH LITTLE OR NO RAINFALL ARE EXPECTED
ALONG A WEAK FRONTAL BOUNDARY. STORMS ARE MOST LIKELY ALONG
AND SOUTHEAST OF A LINE FROM LISCO TO VALENTINE...AND WILL HAVE
THREATS OF DRY LIGHTNING AND GUSTY WINDS. THESE CONDITIONS...ALONG
WITH VERY DRY FUELS COULD PROMOTE VERY RAPID FIRE GROWTH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE ARE CHANCES FOR THUNDERSTORMS ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA TUESDAY AND TUESDAY NIGHT. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED WITH THESE THUNDERSTORMS...BUT
COULD PRODUCE LOCALIZED STRONG WINDS.

VERY DRY AIR AND BREEZY NORTHERLY WINDS BEHIND A FRONT WILL
LIKELY PRODUCE HIGH TO CRITICAL FIRE DANGER WEDNESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Special weather statement, Aug 6, 5:17 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
517 PM CDT MON AUG 6 2012

NEZ058-062300-
PERKINS NE-
417 PM MDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS COUNTY UNTIL 500
PM MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF VENANGO...OR 12 MILES SOUTHEAST
OF JULESBURG...MOVING SOUTHEAST AT 5 MPH.

THE STORM MAY BE CAPABLE OF WIND GUSTS UP TO 50 MPH...DRY LIGHTNING
AND WILDFIRES.

THIS STORM WILL BE NEAR...
VENANGO AND BRANDON AROUND 500 PM MDT.

CDC
Special weather statement, Aug 6, 6:06 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CDT MON AUG 6 2012

NEZ005-008-009-025-026-037-062345-
BLAINE NE-BROWN NE-EASTERN CHERRY NE-LOGAN NE-ROCK NE-THOMAS NE-
606 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN CHERRY...
THOMAS...CENTRAL ROCK...NORTHWESTERN LOGAN...SOUTHERN BROWN AND
NORTHWESTERN BLAINE COUNTIES UNTIL 645 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
BASSETT TO 13 MILES EAST OF HIGHWAY 97 CROSSING THE DISMAL RIVER...
AND MOVING EAST AT 15 MPH.

SOME STORMS MAY BE CAPABLE OF 50 MPH WIND GUSTS...DRY LIGHTNING AND
WILDFILES.

THESE STORMS WILL BE NEAR...
PURDUM AROUND 615 PM CDT.
HIGHWAY 183 MILE MARKER 170...HIGHWAY 83 MILE MARKER 140 AND HIGHWAY
2 MILE MARKER 220 AROUND 625 PM CDT.
HIGHWAY 83 CROSSING THE DISMAL RIVER...HALSEY...TWIN LAKES STATE
WILDLIFE MANAGEMENT AREA...PONY LAKE...HIGHWAY 2 MILE MARKER 230 AND
HIGHWAY 83 MILE MARKER 130 AROUND 645 PM CDT.

CDC
Special weather statement, Aug 6, 6:38 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT MON AUG 6 2012

NEZ024-025-036-037-070030-
HOOKER NE-LOGAN NE-MCPHERSON NE-THOMAS NE-
638 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THOMAS...
NORTHEASTERN MCPHERSON...NORTHWESTERN LOGAN AND SOUTHEASTERN HOOKER
COUNTIES UNTIL 730 PM CDT/630 PM MDT/...

AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HIGHWAY 97 CROSSING THE
DISMAL RIVER...OR 16 MILES NORTH OF TRYON...MOVING SOUTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM. DRY LIGHTNING MAY ALSO BE POSSIBLE AND
THIS COULD PRODUCE A WILDFIRE.

THIS STORM WILL BE NEAR...
HIGHWAY 97 MILE MARKER 40 AROUND 700 PM CDT.

CDC
Special weather statement, Aug 6, 6:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
648 PM CDT MON AUG 6 2012

NEZ005-008-009-024>027-036>038-070030-
BLAINE NE-BROWN NE-CUSTER NE-EASTERN CHERRY NE-HOOKER NE-LOGAN
NE-LOUP NE-MCPHERSON NE-ROCK NE-THOMAS NE-
648 PM CDT MON AUG 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN CHERRY...
THOMAS...SOUTHERN ROCK...NORTHEASTERN MCPHERSON...NORTHWESTERN
LOUP...LOGAN...SOUTHEASTERN HOOKER...NORTHWESTERN CUSTER...SOUTHERN
BROWN AND BLAINE COUNTIES UNTIL 730 PM CDT/630 PM MDT/...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TWIN LAKES STATE
WILDLIFE MANAGEMENT AREA TO 9 MILES NORTH OF RINGGOLD...AND MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE STORMS.
DRY LIGHTNING IS POSSIBLE ALSO WHICH COULD SPARK WILDFIRES.

THESE STORMS WILL BE NEAR...
HIGHWAY 7 MILE MARKER 10 AROUND 655 PM CDT.
ROSE AND RINGGOLD AROUND 710 PM CDT.
HIGHWAY 91 MILE MARKER 10 AND DUNNING AROUND 715 PM CDT.
HIGHWAY 183 MILE MARKER 150 AND BREWSTER AROUND 720 PM CDT.
HIGHWAY 92 MILE MARKER 220 AND HIGHWAY 83 MILE MARKER 120 AROUND 725
PM CDT.
HIGHWAY 91 MILE MARKER 20 AND ALMERIA MEADOW STATE WILDLIFE
MANAGEMENT AREA AROUND 730 PM CDT.

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:39 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson51 min
Aug 6, 8:47 PM CDTSevere Thunderstorm WarningLBFLoup, Rock43 min
Aug 7, 5:19 PM CDTSevere Thunderstorm WarningLBFChase, Perkins56 min
Aug 7, 6:00 PM CDTSevere Thunderstorm WarningLBFChase, Hayes25 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.